Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Riverton, WY

June 14, 2006Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this red flag warning at Jun 14, 2006, 4:31 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jun 14, 2006, 10:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 4:31 AM MDT (10:31 UTC)
In effect from
Jun 14, 2006, 10:00 AM MDT
Expired
Jun 14, 2006, 5:06 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5098 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 141031
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
431 AM MDT WED JUN 14 2006

...RED FLAG WARNING FROM 10 AM THIS MORNING THROUGH 9 PM TONIGHT
FOR FIRE WEATHER ZONES 279...283...288 AND 289 FOR LOW RELATIVE
HUMIDITIES...STRONG SOUTHWEST WINDS...HOT TEMPERATURES...ISOLATED 
DRY LIGHTNING AND AN EVENING COLD FRONTAL PASSAGE...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING FROM 1000 AM
THIS MORNING THROUGH 900 PM THIS EVENING. THE COMBINATION OF
STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES UNDER 15
PERCENT...HOT TEMPERATURES...ISOLATED DRY LIGHTNING...AND AN
EVENING COLD FRONT...WILL PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS.

WYZ279-289-141845-
/O.UPG.KRIW.FW.A.0001.060614T1800Z-060615T0300Z/
/O.NEW.KRIW.FW.W.0002.060614T1600Z-060615T0300Z/
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
431 AM MDT WED JUN 14 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH
SOME STRONGER GUSTS. THESE WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT...HIGH TEMPERATURES IN THE 80S...
ISOLATED DRY LIGHTNING...AN EVENING COLD FRONTAL PASSAGE AND DRY
FUELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ283-288-141845-
/O.UPG.KRIW.FW.A.0001.060614T1800Z-060615T0300Z/
/O.NEW.KRIW.FW.W.0002.060614T1600Z-060615T0300Z/
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
431 AM MDT WED JUN 14 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH
GUSTS OVER 45 MPH ON THE EAST SLOPE OF THE WIND RIVER MOUNTAINS.
THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15
PERCENT...HIGH TEMPERATURES IN THE 80S...ISOLATED DRY
LIGHTNING...AN EVENING COLD FRONTAL PASSAGE...AND DRY FUELS TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL
SHIFT TO THE WEST OR NORTHWEST DURING THE LATE AFTERNOON OR EARLY
EVENING AS THE COLD FRONT PUSHES THROUGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KRIW 141729
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1129 AM MDT WED JUN 14 2006

...RED FLAG WARNING FROM 10 AM THIS MORNING THROUGH 9 PM TONIGHT
FOR FIRE WEATHER ZONES 279...283...288 AND 289 FOR LOW RELATIVE
HUMIDITIES...STRONG SOUTHWEST WINDS...HOT TEMPERATURES...ISOLATED
DRY LIGHTNING AND AN EVENING COLD FRONTAL PASSAGE...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING FROM 1000 AM
THIS MORNING THROUGH 900 PM THIS EVENING. THE COMBINATION OF
STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES UNDER
15 PERCENT...HOT TEMPERATURES...ISOLATED DRY LIGHTNING...AND AN
EVENING COLD FRONT...WILL PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS.

WYZ279-289-150300-
/O.CON.KRIW.FW.W.0002.000000T0000Z-060615T0300Z/
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
1129 AM MDT WED JUN 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH
SOME STRONGER GUSTS. THESE WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT...HIGH TEMPERATURES IN THE 80S...
ISOLATED DRY LIGHTNING...AN EVENING COLD FRONTAL PASSAGE AND DRY
FUELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ283-288-150300-
/O.CON.KRIW.FW.W.0002.000000T0000Z-060615T0300Z/
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
1129 AM MDT WED JUN 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH
GUSTS OVER 45 MPH ON THE EAST SLOPE OF THE WIND RIVER MOUNTAINS.
THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO
15 PERCENT...HIGH TEMPERATURES IN THE 80S...ISOLATED DRY
LIGHTNING...AN EVENING COLD FRONTAL PASSAGE...AND DRY FUELS TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL
SHIFT TO THE WEST OR NORTHWEST DURING THE LATE AFTERNOON OR EARLY
EVENING AS THE COLD FRONT PUSHES THROUGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 142306
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
506 PM MDT WED JUN 14 2006


WYZ279-283-288-289-150015-
/O.CAN.KRIW.FW.W.0002.000000T0000Z-060615T0300Z/
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
506 PM MDT WED JUN 14 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. A COLD FRONT HAS MOVED THROUGH THE AREA RESULTING IN
COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:22 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 14, 3:22 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
322 AM MDT WED JUN 14 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
GETTING ACTIVE ACROSS THE WESTERN PART OF THE STATE EARLY THIS
MORNING AS UPPER LOW AND ITS MOISTURE MOVES UP FROM THE SOUTH. WE
ALSO HAVE A NICE JET MAX THAT IS PUSHING INTO THE STATE WHICH
SHOULD HELP TO GIVE US THE UPPER DYNAMICS FROM ITS LEFT FRONT
QUADRANT TO PRODUCE A GOOD AREA OF THUNDERSTORMS MAINLY OVER THE
MOUNTAINS AS IT MOVES THROUGH THE STATE. LOOKS LIKE IT WILL CONTINUE
TO IMPACT MOST AREAS WEST OF THE DIVIDE THIS AFTERNOON AND EVENING.
MODELS IN GOOD AGREEMENT IN THE SHORT TERM WITH THIS UPPER LOW MOVING
SLOWLY TO THE NORTH AND EAST. FRONT EXPECTED TO MOVE ACROSS THE STATE
BY THIS EVENING. WILL CONTINUE TO KEEP ISOLATED SHOWERS AND
THUNDERSTORMS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING AS THE
FRONT PASSES. TEMPERATURES TO COOL DOWN NICELY TODAY WITH EVENING
COOLER BY THURSDAY AFTER THE FRONT PASSES. WINDS TO INCREASE ACROSS
THE AREA LATE THIS MORNING INTO THIS AFTERNOON. THIS ALONG WITH LOW
RH VALUES...WARM TEMPERATURES...DRY LIGHTNING AND CRITICAL FUELS HAS
WARRANTED A RED FLAG WARNING FOR PARTS OF OUR FORECAST AREA.
THINGS START TO SLOW DOWN THURSDAY INTO FRIDAY AS THE UPPER LOW PULLS
OUT OF THE AREA. WILL CONTINUE ISOLATED THUNDERSTORMS OVER THE WHOLE
AREA THURSDAY AFTERNOON WITH INSTABILITY STILL OVER THE AREA. WILL
NEED TO WATCH THE SOUTHWESTERN PART OF THE STATE AS LIFTED INDEX
VALUES OF - 1 TO -2 CENTIGRADE BRINGS THE POSSIBILITY FOR STRONGER
STORMS FOR THIS AREA. FRIDAY WILL SEE DRYING CONDITIONS OVER THE AREA
WITH SUBSTANCE MOVING ACROSS THE STATE. AT THIS TIME DO NOT SEE ANY
THREAT OF THUNDERSTORMS...BUT THINGS CAN CHANGE QUICKLY DURING THE
SUMMERS IN WYOMING.

LONG TERM...SATURDAY THROUGH WEDNESDAY
LONG RANGE MODELS SEEM IN GOOD SHAPE SATURDAY WITH WEST FLOW ALOFT
AND SOME MID LEVEL MOISTURE ALONG THE WY/MT BORDER SAT PM INTO THE
EVENING. THUS LEFT THE ISOLATED STORMS IN THE FORECAST THROUGH SAT
NIGHT IN THE FAR NORTH ZONES. LOOKS TO BE WARM ON SAT WITH AN
AFTERNOON BREEZE IN FAVORED PLACES. SW FLOW ALOFT FORECAST BY THE
LONG RANGE MODELS FOR SUN AND MON INTO TUE. MOST LIKELY IN THIS
WEATHER PATTERN THERE WILL BE A SERIES OF SHORTWAVES IN THE FLOW.
SUNDAY LOOKS QUITE WARM AHEAD OF THE FIRST DISTURBANCE. HAVE KEPT THE
AFTERNOON AND EVENING STORM CHANCE OVER THE NORTH ZONES SUN PM/EVE.
COLD FRONT PUSHES INTO THE NORTH SUN EVE AND TO CENT WY BY 12Z MON
WITH A WIND SHIFT TO THE NORTH. FOR MON INTO TUE...A FEW DISTURBANCES
IN THE SW FLOW ALOFT COMBINED WITH A FRONTAL BOUNDARY OVER CENTRAL
WY...WILL HELP AID AFTERNOON AND EVENING STORM FORMATION. MAY NEED TO
EXPAND THE COVERAGE IN THE WESTERN MTS AND NORTH ZONES IF THIS FLOW
PATTERN IS CONSISTENT IN THE NEXT FEW LONG RANGE MODEL RUNS. FOR NOW
LEAVING THE SLIGHT CHANCE OF STORMS OVER THE NORTH ZONES MON AND TUE.
HIGH TEMPS MON AND TUE WILL BE COOLER IN THE NORTH WITH LESS COOLING
CENT AND SOUTH ZONES. NOT MUCH OF A CHANGE EXPECTED NEXT WED WITH THE
OVERALL WEATHER PATTERN. THUS NEXT WED FORECAST SIMILAR TO NEXT TUE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FIRE WEATHER
ZONES 279...283...288 AND 289 FROM 10 AM THIS MORNING TO 9 PM THIS
EVENING.

&&

SHORT TERM...H2
LONG TERM...AR
Hazardous weather outlook, Jun 13, 12:24 PM MDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1224 PM MDT TUE JUN 13 2006

WYZ001>020-022>030-141400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1224 PM MDT TUE JUN 13 2006

...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING
WEDNESDAY FROM NOON THROUGH 9 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY WILL BE QUITE WARM TO HOT OVER THE AREA WITH VERY LOW HUMIDITY
AND LOCALLY BREEZY CONDITIONS. THOSE SENSITIVE TO THE HEAT SHOULD
TAKE ADEQUATE PRECAUTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WITH THE APPROACH OF A WEATHER SYSTEM WEDNESDAY THE THREAT FOR
THUNDERSTORMS WILL INCREASE OVER THE AREA. SOME OF THESE STORMS COULD
BE QUITE STRONG OVER THE WEST WEDNESDAY AFTERNOON AND EVENING.
THUNDERSTORM ACTIVITY SHOULD LINGER INTO THURSDAY AS WELL...AS THE
WEATHER SYSTEM MOVES ACROSS THE REGION.

WEDNESDAY WILL ALSO BE QUITE WARM TO HOT ALONG WITH BREEZY TO WINDY
WEATHER IN THE CENTRAL AND SOUTHERN PART OF WYOMING. THIS...ALONG
WITH LOW RELATIVE HUMIDITY...WILL INCREASE THE FIRE DANGER OVER THESE
AREAS.  THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM
NOON THROUGH 9 PM FOR THESE AREAS.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:54 AM MDTSevere Thunderstorm WarningRIWLincoln21 min
Jun 14, 10:15 AM MDTSevere Thunderstorm WarningRIWTeton60 min
Jun 14, 10:24 AM MDTSevere Thunderstorm WarningRIWTeton66 min
Jun 14, 11:19 AM MDTSevere Thunderstorm WarningRIWPark26 min
Jun 14, 11:28 AM MDTSevere Thunderstorm WarningRIWPark47 min
Jun 14, 11:34 AM MDTSevere Thunderstorm WarningRIWTeton20 min
Jun 14, 12:10 PM MDTSevere Thunderstorm WarningRIWPark31 min
Jun 14, 12:25 PM MDTTornado WarningRIWBig Horn, Park50 min
Jun 14, 12:59 PM MDTSevere Thunderstorm WarningRIWBig Horn46 min
Jun 14, 1:09 PM MDTTornado WarningRIWBig Horn51 min
Jun 14, 1:11 PM MDTSevere Thunderstorm WarningRIWBig Horn32 min

Nearby

Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.